MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 GUIDE WIRE 0.018"PTFE COATED; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 GUIDE WIRE 0.018"PTFE COATED; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3005
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An 84 year old female with a medical history of coronary artery disease with a percutaneous coronary intervention to the left anterior descending coronary artery earlier on the same day developed de novo chest pain and st segment elevations, requiring re-evaluation in the catheterization laboratory.Placement of an impella cp was planned.While impella was being prepared for purging and connection to the controller, during preparation of the purge solution and purge cassette a "purge system failure" alarm occurred.Preparation was continued despite the alarm and the alarm eventually disappeared during next steps.The impella was then delivered into the left ventricle but the wire became stuck when trying to remove it from the pump.The system in its entirety was removed without consequences to the patient and the impella was then replaced with a new cp that could be delivered without issues.The percutaneous intervention was carried out and the new device weaned and removed successfully after the intervention.
 
Additional Manufacturer Narrative
Per investigator request changed pump to guidewire and ip code ¿difficult/unable to insert through other device¿ changed to ¿difficult/unable to remove through other device¿.
 
Additional Manufacturer Narrative
Upon review of the provided information, there is currently no allegation of a malfunction or serious injury associated with the guidewire a regulatory report is no longer necessary.

Brand Name
GUIDE WIRE 0.018"PTFE COATED
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24601592
Report Number1220648-2026-05279
Device Sequence Number15829477
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(11)241202(10)9452080
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3005
Device Lot Number9452080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer04/20/2026
04/22/2026
Initial Report FDA Received Date03/15/2026
Supplement Report FDA Received Date04/22/2026
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite